Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 55, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 24, 2021, 5:15 PM MDT for Richland County, Roosevelt County, Sheridan County, Montana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 5:15 PM MDT (23:15 UTC)
- Expired
- Jun 24, 2021, 6:01 PM MDT
- In force
- 46 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Richland County, MT, Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 142 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:32 PM MDT | TSTM WND GST 60 | 2 Ne Fort Kipp, MT | VERY HEAVY RAINFALL WITH WINDS ESTIMATED TO BE ABOUT 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WUUS55 KGGW 242315
SVRGGW
MTC083-085-091-250015-
/O.NEW.KGGW.SV.W.0055.210624T2315Z-210625T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
515 PM MDT Thu Jun 24 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Eastern Roosevelt County in northeastern Montana...
South central Sheridan County in northeastern Montana...
North central Richland County in northeastern Montana...
* Until 615 PM MDT.
* At 515 PM MDT, a severe thunderstorm was located 9 miles northeast
of Brockton, or 14 miles northwest of Culbertson, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Culbertson, Brockton, Medicine Lake, Froid, Mccabe, Fort Kipp and
Homestead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4809 10489 4837 10507 4853 10446 4816 10426
TIME...MOT...LOC 2315Z 264DEG 32KT 4826 10478
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow1 follow-up statement
467
WWUS55 KGGW 250001
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
601 PM MDT Thu Jun 24 2021
MTC083-085-091-250011-
/O.CAN.KGGW.SV.W.0055.000000T0000Z-210625T0015Z/
Roosevelt MT-Sheridan MT-Richland MT-
601 PM MDT Thu Jun 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROOSEVELT...SOUTH
CENTRAL SHERIDAN AND NORTH CENTRAL RICHLAND COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4809 10489 4837 10507 4853 10446 4816 10426
TIME...MOT...LOC 2356Z 264DEG 32KT 4829 10423
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:07 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 3:07 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 307 PM MDT Thu Jun 24 2021 .DISCUSSION... Persistent drought conditions over Northeast Montana will get some spotty help from showers and thunderstorms through Sunday afternoon. After that, the heat will begin to cook the area. Short Term Rain Chances (through Sunday)... Showers and thunderstorms are beginning to fire up across the region as of this writing. Kept the "gusty winds and small hail" qualifier in the forecast through the evening. Things begin to dry out from west to east tomorrow, with some showers/storms lingering in the southeast corner of the CWA into the afternoon hours. Another disturbance begins to traverse the area tomorrow afternoon/evening, triggering some showers/storms near the Canadian border. By Saturday, more widespread showers/storms will be possible for roughly the eastern half of the CWA. By Saturday night and Sunday, the only rain chances will be in the far east and into North Dakota. Then things begin to warm up. Gave thought to a Lake Wind Advisory this evening as conditions will be marginally near advisory criteria; winds will need to have a closer look for Saturday as well when winds will approach advisory criteria across Fort Peck Lake then as well. Heat Cranks Up (Sunday and beyond)... Unusually high 500mb heights are forecast by operational and ensemble models by Sunday: one typically does not see 597dm heights over British Columbia or Alberta...ever...yet the models have them there. This spells record-breaking heat for the Pacific Northwest and warming temperatures for our corner of the world. The warmup has been fairly well advertised, but for Northeast Montana it's a matter of the timing of the peak of the heat that is (and has been) in question. Currently, it looks like the peak heat will be mid to late week next week as the ridge / upper high over the Pacific Northwest begins to shift eastward. One thing of note is the trough that is forecast to set up over the Upper Mississippi Valley and Northern Plains that tilts towards the Southern Plains and the Four Corners: the positioning of the ridge and trough puts our CWA in between the two features, which could lead to temperature forecasts being off in either direction (the forecast could be too high if the trough is further west, or the forecast could be too low if the ridge is further east). As mentioned in the morning discussion, those with sensitivities to heat should at least prepare for the potential for very hot temperatures, and those with interests in fire weather conditions should pay particular attention to weather conditions-- specifically temperatures and humidity values--next week. 97 && .AVIATION... FLIGHT CONDITIONS: VFR through the afternoon, with periods of MVFR and IFR late this afternoon and evening due to thunderstorms near terminals. MVFR and temporary IFR conditions possible overnight and early Friday morning. WINDS: variable 5-15 kts early this afternoon, becoming NE-N 15-25 kts late this afternoon into this evening (gustier near storms). NE 5-15 kts overnight tonight through Friday morning, becoming N 5-15 kts Friday afternoon. SYNOPSIS: A cold front will move through the region this afternoon and this evening triggering showers, thunderstorms, and gusty winds along and ahead of the front. Some of the storms may also produce some hail at times. The storms should move out of the area overnight tonight, with lowered ceilings possible after frontal passage. Some ceiling recovery (back to VFR heights) is anticipated by Friday afternoon. 97 && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Jun 24, 1:11 PM MDT, 4 hours 4 minutes before
Special Weather Statement National Weather Service Glasgow MT 111 PM MDT Thu Jun 24 2021 MTZ023-242015- McCone MT- 111 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCONE COUNTY UNTIL 215 PM MDT... At 111 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Nelson Creek Rec Area, or 20 miles northwest of Circle, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Weldon. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4753 10592 4768 10603 4785 10569 4761 10551 TIME...MOT...LOC 1911Z 243DEG 10KT 4763 10590 NWS Glasgow
Special weather statement, Jun 24, 2:09 PM MDT, 3 hours 6 minutes before
Special Weather Statement National Weather Service Glasgow MT 209 PM MDT Thu Jun 24 2021 MTZ023>025-242100- Richland MT-Dawson MT-McCone MT- 209 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCCONE... NORTHWESTERN DAWSON AND WEST CENTRAL RICHLAND COUNTIES UNTIL 300 PM MDT... At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Vida, or 15 miles north of Circle, moving east at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Richey. LAT...LON 4750 10564 4772 10560 4782 10498 4745 10498 TIME...MOT...LOC 2009Z 265DEG 18KT 4764 10549 NWS Glasgow
Special weather statement, Jun 24, 2:31 PM MDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Glasgow MT 231 PM MDT Thu Jun 24 2021 MTZ025-242115- Dawson MT- 231 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON COUNTY UNTIL 315 PM MDT... At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Lindsay, or 15 miles west of Glendive, moving east at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Glendive, West Glendive, Stipek and Forest Park. LAT...LON 4706 10518 4724 10513 4720 10446 4696 10453 TIME...MOT...LOC 2030Z 279DEG 33KT 4714 10504 NWS Glasgow
Local storm report, Jun 24, 3:12 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
312 PM MDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 1 NW FOREST PARK 47.12N 104.78W
06/24/2021 M64 MPH DAWSON MT AWOS
AWOS STATION KGDV GLENDIVE AIRPORT.
&&
JEZSpecial weather statement, Jun 24, 4:21 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Glasgow MT 421 PM MDT Thu Jun 24 2021 MTZ018>020-062-242315- Sheridan MT-Daniels MT-Western Roosevelt MT-Eastern Roosevelt MT- 421 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DANIELS... NORTHWESTERN ROOSEVELT AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL 515 PM MDT... At 420 PM MDT, Doppler radar was tracking a line of strong thunderstorms near Bredette, or 22 miles south of Scobey, moving northeast at 25 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Flaxville, Bredette, Redstone and Navajo. LAT...LON 4825 10548 4869 10565 4889 10490 4849 10464 TIME...MOT...LOC 2220Z 238DEG 23KT 4847 10534 NWS Glasgow
Special weather statement, Jun 24, 4:40 PM MDT, 35 minutes before
Special Weather Statement National Weather Service Glasgow MT 440 PM MDT Thu Jun 24 2021 MTZ019-020-062-242330- Sheridan MT-Western Roosevelt MT-Eastern Roosevelt MT- 440 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT AND SOUTHERN SHERIDAN COUNTIES UNTIL 530 PM MDT... At 439 PM MDT, Doppler radar was tracking a strong thunderstorm near Poplar, moving northeast at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Roosevelt and southern Sheridan Counties. LAT...LON 4811 10526 4828 10532 4848 10464 4828 10450 TIME...MOT...LOC 2239Z 235DEG 16KT 4821 10518 NWS Glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:11 PM MDT | Special Weather Statement | GGW | McCone | 64 min |
| Jun 24, 2:09 PM MDT | Special Weather Statement | GGW | McCone | 51 min |
| Jun 24, 2:31 PM MDT | Special Weather Statement | GGW | Dawson | 44 min |
| Jun 24, 3:08 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 46 min |
| Jun 24, 4:21 PM MDT | Special Weather Statement | GGW | Roosevelt | 54 min |
| Jun 24, 4:40 PM MDT | Special Weather Statement | GGW | Roosevelt | 50 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.